Yes, I'm gay. I probably was since the day I was born. On my 21st birthday, I sort of had my debut. I came out to my parents. A little drama from mom, and some indifference from dad. An above-average coming out. Almost perfect.

Nine years later, two weeks before my 30th birthday, I found out... I'M HIV POSITIVE.

And so my story begins... I'm BACK IN THE CLOSET.

Monday, September 22, 2008

In My Head

In My HeadWhat’s been running through my head lately? Efavirenz. And I’m not exaggerating. This is my third week on Efavirenz, and it’s been trying to drive me crazy.

When the doctor changed my medication from Nevirapine to Efavirenz at the RITM two weeks ago, she had warned me about the side effects. Among these, were dizziness and dreams. I was thinking anything would be better than the fever and rashes I was experiencing with Nevirapine.

So I started on Efavirenz, just once a day, taking the doctor’s advice to take it in the evening, making sure I’d have nothing important to do after taking it. I never experienced any of the dreaming, but man, she wasn’t kidding about the dizziness.

I’ve been trying to come up with some way to accurately describe the feeling, and I’ve actually come up with a number of them.

First thing that came to mind, was that it felt like I was seeing the world through someone else’s prescription lenses. It was like being drunk, but not tipsy. My mind was all a blur.

It wasn’t exactly impairing me. Rather it was even making me move faster. More efficient maybe? I’ve noticed I’ve been able to go through my morning routine faster, making me arrive at work earlier. I even walk faster. I don’t know if it’s giving me more energy or something, but the world seemed to slow down relatively. Crazy, huh?

A friend of mine may have caught a good description, saying it must feel like being on a third straight cup of coffee. I couldn’t really tell, not being a coffee drinker, but maybe, it made some sense.

I also described it as feeling like everything I do, everything I hear, everything I think, everything I see, just echoes in my head twenty times before setting in. It felt chaotic.

So that’s how I’ve been feeling for the past two weeks. Admittedly, I seem to be getting the hang of it. At this point, it’s no longer as bad as the first few days. Things in my head are clearer now, and I feel I’m getting back to my old self again. U and C did say it’d be this way, and that I should be dizziness-free anywhere between a week and a month.

So all in all, I’m pretty happy about the Efavirenz. I haven’t been having to think about it much, and have even had to worry more about my Hepatitis B and Syphilis. Well, not really.

I’ve visited the doctors at Social Hygiene Clinic again to start another round of penicillin shots for my Syphilis. As for the Hepa, the lab tests show I’m an active carrier, and the result of the latest lab test for the Hepa Viral Load hasn’t come out yet. The doctor says it’s nothing to worry about, because one of my HIV medications, Lamivudine, is actually also a medication for Hepatitis B. So we’re actually hitting two birds with one stone here.

The fortunate thing is that I haven’t had any manifestations of either of what a doctor friend of mine regards as my HIV “add-ons”. I’ve always said, having HIV is one thing, but adding Hepatitis B and Syphilis isn’t anything to be proud of. Although, it’s still far from the end of the world.

So for now, they’re just a few things more to deal with, aside from work, family and love. Just another part of the macro scale of life. No biggie.

How about you? What’s been running through your head lately?

5 comments:

Anonymous said...

kailan po kayo nagpunta?

PinoyPoz said...

I was at the RITM for my med change last Monday, September 8th.

ROOMBOY said...

I am on Efavirenz too. Efavirenz contains Sustiva. That's why it give you that light headedness, dizziness side-effect. You might even come out false positive on drug test bec of this.

:-D

NT said...

I didn't know hepa b had a cure, good for u two birds with one stone yun! :o)

PinoyPoz said...

You're right NT, Hepatitis B doesn't have a cure. But the medicines are meant to supress the Hepa B virus, and convert me from an active carrier to an inactive one. But the virus will still be there.